Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 18, 2017, 5:25 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2017, 5:25 PM EDT (21:25 UTC)
- Expired
- Mar 18, 2017, 6:01 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 5:50 PM EDT | HAIL 0.88 | 1 Se Hamlet, NC | PEA TO NICKEL SIZE HAIL COVERING THE GROUND IN HAMLET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WUUS52 KRAH 182125
SVRRAH
- KRAH 000000
${productId}RAH
NCC007-153-182230-
/O.NEW.KRAH.SV.W.0007.170318T2125Z-170318T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
525 PM EDT SAT MAR 18 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Anson County in central North Carolina...
Richmond County in central North Carolina...
* Until 630 PM EDT
* At 524 PM EDT, a severe thunderstorm was located near Wadesboro,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees.
* Locations impacted include...
Rockingham...Wadesboro...Hamlet...Hoffman...Ellerbe...Dobbins
Heights...Lilesville...Morven...Diggs and East Rockingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail that will cover the ground. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 3483 8008 3493 8015 3503 8008 3510 7958
3509 7958 3507 7957 3506 7949 3504 7946
3502 7952 3499 7957 3494 7959 3493 7957
3491 7956 3486 7962 3485 7963 3484 7962
3482 7963 3482 7964
TIME...MOT...LOC 2124Z 266DEG 22KT 3493 8001
HAIL...1.00IN
WIND...60MPH
$$
264 follow-up statements
713
WWUS52 KRAH 182134
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
534 PM EDT SAT MAR 18 2017
NCC007-153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Anson NC-Richmond NC-
534 PM EDT SAT MAR 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN ANSON AND RICHMOND COUNTIES...
At 533 PM EDT, a severe thunderstorm was located near Wadesboro,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Ellerbe, Dobbins Heights, Lilesville,
Morven, Diggs, East Rockingham and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
Frequent cloud to ground lightning is also occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3483 8002 3494 8000 3505 7994 3510 7958
3509 7958 3507 7957 3506 7949 3504 7946
3502 7952 3499 7957 3494 7959 3493 7957
3491 7956 3486 7962 3485 7963 3484 7962
3482 7963 3482 7964
TIME...MOT...LOC 2133Z 266DEG 22KT 3493 7997
HAIL...1.00IN
WIND...60MPH
$$
26499
WWUS52 KRAH 182144
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
544 PM EDT SAT MAR 18 2017
NCC007-182154-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Anson NC-
544 PM EDT SAT MAR 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3483 7991 3486 7990 3486 7988 3490 7985
3495 7987 3498 7986 3506 7949 3504 7946
3502 7952 3499 7957 3494 7959 3493 7957
3491 7956 3485 7963 3484 7962 3482 7963
TIME...MOT...LOC 2144Z 280DEG 36KT 3488 7980
$$
NCC153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
544 PM EDT SAT MAR 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN RICHMOND COUNTY...
At 544 PM EDT, a severe thunderstorm was located near Rockingham,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rockingham, Hamlet, Hoffman, Dobbins Heights, Diggs, East Rockingham
and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3483 7991 3486 7990 3486 7988 3490 7985
3495 7987 3498 7986 3506 7949 3504 7946
3502 7952 3499 7957 3494 7959 3493 7957
3491 7956 3485 7963 3484 7962 3482 7963
TIME...MOT...LOC 2144Z 280DEG 36KT 3488 7980
HAIL...1.00IN
WIND...60MPH
$$
26814
WWUS52 KRAH 182158
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
558 PM EDT SAT MAR 18 2017
NCC153-182230-
/O.CON.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
558 PM EDT SAT MAR 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN RICHMOND COUNTY...
At 557 PM EDT, a severe thunderstorm was located near Hamlet, or 9
miles southeast of Rockingham, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hamlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.
&&
LAT...LON 3482 7975 3488 7969 3492 7967 3494 7959
3493 7957 3491 7956 3485 7963 3484 7962
3482 7963
TIME...MOT...LOC 2157Z 278DEG 35KT 3485 7963
HAIL...1.00IN
WIND...<50MPH
$$
26681
WWUS52 KRAH 182201
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
601 PM EDT SAT MAR 18 2017
NCC153-182210-
/O.CAN.KRAH.SV.W.0007.000000T0000Z-170318T2230Z/
Richmond NC-
601 PM EDT SAT MAR 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3482 7975 3488 7969 3492 7967 3494 7959
3493 7957 3491 7956 3485 7963 3484 7962
3482 7963
TIME...MOT...LOC 2157Z 266DEG 22KT 3485 7960
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 18, 2:20 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 220 PM EDT Sat Mar 18 2017 .SYNOPSIS... A cold front will cross the region this evening. High pressure will build into the Carolinas from the west for the remainder of the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 215 PM SATURDAY... Light rain assoc/w low-level warm advection and small amplitude waves in westerly flow aloft has progressed east of the I-95 corridor as of 18Z. Aside from cirrus, skies have already cleared in the Western Piedmont, where temps have rebounded into the lower 60s. East of Hwy 1, temps remained in the upper 40s to lower 50s. Expect afternoon highs to range from the mid 60s in the far Western Piedmont to the mid/upper 50s in the Coastal Plain, coolest east of I-95 where light rain and low ceilings will erode the latest. A ~110 knot jet streak diving SSE through the OH valley this morning (on the western periphery of an upper level low over the lower Great Lakes) will amplify an upper level trough over the region as it digs into the western Carolinas today. As a result, strong height falls, strengthening cyclonic shear/curvature vorticity and increasingly diffluent flow aloft (in the left exit region of the PJ) will be favorably juxtaposed with a cold front /low-level trough/ progressing east across central NC. Although FROPA will occur a few hours after peak heating, rapid destabilization is expected along the front as it progresses into a thermodynamic environment characterized by decreasing Theta-E w/height in the presence of strong upper forcing /layer-lifting/, particularly in vicinity of the Hwy 1 corridor. NAM forecast soundings show marked cooling aloft (-10C isotherm falling to 11 KFT and -20C isotherm falling to 16 KFT) and rapid steepening of low/mid-level lapse rates late this afternoon, with as much as 500-1000 J/kg of MLCAPE and SCP values as high as 3-5 by ~00Z at RDU (similar parameters at RWI). The 12Z NAM4KM and a number of HRRR model runs suggest that, after the lull this afternoon, scattered convection will re-develop along the front in central VA/NC in the 21-00Z time frame, progressing east of the I- 95 corridor by Midnight. In the wake of the front, winds will veer to the W/WNW and increase to 10-15 kt with gusts up to 25 kt this evening, though gustiness may decrease and become sporadic after midnight if a shallow nocturnal inversion develops despite CAA. Overnight lows will be driven by cold advection, in the mid/upper 30s, coldest NW Piedmont. Severe Potential: A conditional potential for isolated supercells capable of producing quarter to golfball size hail and damaging winds will exist late this afternoon and evening, particularly along/east of Hwy 1 and north of Hwy 64, or from the Triangle north and northeast to the VA border between ~21Z this afternoon and ~03Z this evening. -Vincent && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 135 PM SATURDAY... Patchy frost or a light freeze is possible Sunday night across the northern tier counties... The upper low will be in the vicinity of Tidewater VA Sunday morning, having moved rapidly south southeast overnight. Model time sections show a surge of deeper moisture and potential for some showers accompanying the upper low, and this surge will graze our NE counties between 12 and 16 UTC. The cloud coverage and stronger cold air advection will also be slanted in that direction, resulting in a slower warmup with highs in the northeast stalling in the mid 50s, while upper 50s are expected elsewhere under mostly sunny skies. Northerly winds will gust to 20 mph, with gusts up to 25 mph along and east of I95. The pressure gradient will weaken rapidly Sunday night as high pressure builds quickly over the region, allowing winds to diminish to light and variable after sunset. Good radiational conditions will allow mins to fall to the low to mid 30s by sunrise Monday - which is about 10 degrees below normal. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 135 PM Saturday... Surface high pressure will quickly slip south of the area on Monday, with winds backing to southwest and setting up a warming trend Monday into Tuesday with highs Monday climbing to the mid 60s, and further into the low and mid 70s Tuesday. Tuesday will be a transition day despite the warm temperatures, however, as a cold front will be developing across the Ohio Valley and sinking slowly south into the area by Tuesday afternoon, accompanied by widespread showers and possibly some thunderstorms which will persist through Tuesday night as the front slowly edges south. The showers will be diminishing and should be ending across the southern tier counties by mid day Wednesday. Clearing will be rather slow, and may be delayed until Wednesday night, and the ensuing cold air advection will limit highs on Wednesday to the mid and upper 50s. The cool air mass settling down the Atlantic seaboard will push mins to the low and mid 30s Wednesday night, and highs Thursday will struggle to reach 50-55. The warming cycle begins anew on Friday as the high pressure moves offshore and southerly return flow begins raising our thicknesses and moisture levels ahead of our next cold front, tentatively scheduled to race across central NC on Saturday. Highs Friday will reach low to mid 60s, and further to the mid and upper 60s Saturday. We will see at least modest shower coverage in the prefrontal airmass early Saturday and probably a respectable line of convection accompanying the front later in the day. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 130 PM SATURDAY... 24-HR Taf Period: Lingering MVFR visbys assoc/w light rain will affect the RWI terminal through ~19Z. Otherwise, expect VFR conditions with ceilings AOA 5 KFT through at least 21Z. Between 21- 03Z, sct showers/storms are expected to develop along a cold front progressing through central NC. Any terminal could be affected for a few hours late this aft/eve, though RDU/FAY/RWI are more likely to experience convection than INT/GSO, including a potential for isold severe storms capable of producing sfc wind gusts of 35-50 knots and quarter to golfball size hail. VFR conditions are expected everywhere by ~Midnight in the wake of the cold frontal passage. SSW/SW winds at 5-10 knots this afternoon will veer to the WNW at 10- 15 knots with gusts up to 25 knots in the wake of the front this evening. Breezy WNW winds will persist overnight, becoming northerly at 10-15 kt with gusts to 20-25 kt by mid/late Sunday morning. Looking Ahead: VFR conditions will rule Sun/Mon as high pressure builds over the region in the wake of the front. Sub-VFR conditions are expected to return Tue/Tue night in assoc/w low ceilings and rain along/behind a backdoor cold front moving southward through the region. VFR conditions will return Wed/Thu as strong Mid-Atlantic high pressure extends southward through the Carolinas. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...mlm LONG TERM...mlm AVIATION...Vincent
Hazardous weather outlook, Mar 18, 3:41 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 341 PM EDT Sat Mar 18 2017 NCZ007>011-021>028-038>043-073>078-083>086-088-089-191945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 341 PM EDT Sat Mar 18 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A potent upper level disturbance will dig southeast into the region late this afternoon and evening as a cold front tracks east across the Carolinas. Scattered showers and thunderstorms will develop along and ahead of the front. A few storms could become severe, with a primary threat of quarter size hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Vincent
In the hours before
Special weather statement, Mar 18, 3:46 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
346 PM EDT SAT MAR 18 2017
NCZ083-084-182030-
Richmond NC-Anson NC-
346 PM EDT SAT MAR 18 2017
...A strong thunderstorm WILL AFFECT PORTIONS OF Richmond and
southern Anson Counties Until 430 PM EDT...
At 344 PM EDT, Doppler radar was tracking A strong thunderstorm near
Wadesboro, moving east at 40 mph.
Pea size hail and wind gusts up to 45 mph will be possible with this
storm.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and McFarlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3510 7958 3508 7958 3507 7957 3506 7950
3504 7946 3499 7957 3494 7959 3491 7956
3485 7963 3482 7962 3482 7963 3480 7969
3481 8006 3483 8023 3501 8024
TIME...MOT...LOC 1944Z 271DEG 36KT 3492 8013
22Special weather statement, Mar 18, 4:05 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
405 PM EDT SAT MAR 18 2017
NCZ083>085-182045-
Scotland NC-Richmond NC-Anson NC-
405 PM EDT SAT MAR 18 2017
...A cluster of strong thunderstorms will affect portions of
Scotland... southeastern Richmond and southeastern Anson Counties
Until 445 PM EDT...
At 404 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wadesboro, moving east at 45 mph.
Pea size hail and wind gusts up to 45 mph will be possible with this
storm.
Locations impacted include...
Laurinburg, Rockingham, Wadesboro, Hamlet, Hoffman, Dobbins Heights,
Gibson, Lilesville, Morven and East Laurinburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3469 7954 3480 7968 3481 8004 3482 8009
3500 8009 3505 7946 3500 7941 3467 7944
TIME...MOT...LOC 2004Z 271DEG 41KT 3491 8000
22Local storm report, Mar 18, 4:52 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT SAT MAR 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 W PFAFFTOWN 36.16N 80.34W
03/18/2017 E0.25 INCH FORSYTH NC TRAINED SPOTTER
PEA SIZE HAIL REPORTED ON TOLLEY CREEK
DRIVE.
&&
KDSLocal storm report, Mar 18, 5:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAR 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 W PFAFFTOWN 36.15N 80.33W
03/18/2017 E0.25 INCH FORSYTH NC PUBLIC
PEA SIZED HAIL REPORTED IN PFAFFTOWN.
&&
KDSSpecial weather statement, Mar 18, 5:17 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
517 PM EDT SAT MAR 18 2017
NCZ083-084-182215-
Richmond NC-Anson NC-
517 PM EDT SAT MAR 18 2017
...A strong thunderstorm with mostly small hail will affect portions
of Richmond and southern Anson Counties Until 615 PM EDT...
At 515 PM EDT, Doppler radar was tracking a cluster strong
thunderstorm near Wadesboro, moving east at 25 mph.
Dime size hail will be possible with this storm. The hail may
briefly accumulate on the ground.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and Diggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3495 8029 3503 8022 3511 7958 3508 7958
3500 7956 3499 7957 3494 7959 3491 7956
3486 7962 3482 7963 3482 7965 3481 7968
3485 8020
TIME...MOT...LOC 2115Z 266DEG 22KT 3494 8030
26Special weather statement, Mar 18, 5:19 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
519 PM EDT SAT MAR 18 2017
NCZ083-084-182215-
Richmond NC-Anson NC-
519 PM EDT SAT MAR 18 2017
...A cluster of strong thunderstorms with mostly small hail will
affect portions of Richmond and southern Anson Counties Until 615 PM
EDT...
At 515 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Wadesboro, moving east at 25 mph.
Dime size hail will be possible with these storms. The hail may
briefly accumulate on the ground.
Locations impacted include...
Rockingham, Wadesboro, Hamlet, Hoffman, Polkton, Ellerbe, Dobbins
Heights, Lilesville, Morven and Diggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3495 8029 3503 8022 3511 7958 3508 7958
3500 7956 3499 7957 3494 7959 3491 7956
3486 7962 3482 7963 3482 7965 3481 7968
3485 8020
TIME...MOT...LOC 2115Z 266DEG 22KT 3494 8030
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:46 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 44 min |
| Mar 18, 4:05 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 40 min |
| Mar 18, 5:17 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 58 min |
| Mar 18, 5:19 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 56 min |
| Mar 18, 5:46 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 59 min |
| Mar 18, 5:56 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| Mar 18, 6:35 PM EDT | Special Weather Statement | RAH | Warren | 55 min |
| Mar 18, 6:42 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Mar 18, 6:43 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| Mar 18, 7:25 PM EDT | Special Weather Statement | RAH | Nash, Wake | 65 min |
| Mar 18, 7:49 PM EDT | Special Weather Statement | RAH | Bladen | 26 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.